Thank you for asking your query at DoctorSpring.
First of all let me warn you about one thing. The internet is full of propagandas, false, misguiding information regarding Finasteride side effects. I am not saying Finasteride is without side effects or siding with anyone, but it is blown out of proportion to cause paranoia. This could be part of side effects / claims support for medico legal reasons.
It’s good that you have decided to stop Finasteride. Even though FDA approved for hairloss, I personally would not recommend this medication for hair loss. There is no solid evidence based medical recommendation that the medication needs to be tapered off and stopped, so I would suggest you can stop it just like that. I recommend getting in touch with your Doctor as I have legal limitations in ordering, modifying or terminating a prescription as this is an online consultation. Even if your decide to taper it over a couple of weeks, that’s just fine. (However it might be difficult since you are using split 5mg tablets.)
The loss of libido you have experiences is seems to be psychological indeed. Only less than 3-4% of individuals complain loss of libido as side effect of long term Finasteride . And even among the vast majority will regain the sexual function in few weeks to months. (reversible) As you might be aware, hormone production is a dynamic process and the body will keep on producing the hormones. The Finasteride effect will disappear when it is withdrawn.
So it is very less likely that you will have any adverse effects from discontinuing Finasteride. You may lose some hair , as you already might be knowing that the hair gain gets reversed.
Hope this helps
Please feel free to ask followup questions.